Alert archive / North Carolina / Wind Advisories in 2020

Wind Advisory 1, NWS Raleigh, NC

February 6, 202031 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Feb 6, 2020, 9:16 PM EST for 31 counties in North Carolina. It took effect at Feb 7, 2020, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2020, 9:16 PM EST (02:16 UTC)
In effect from
Feb 7, 2020, 5:00 AM EST
Expired
Feb 7, 2020, 4:00 PM EST
In force
11 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WWUS72 KRAH 070216
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
916 PM EST Thu Feb 6 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
/O.NEW.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
916 PM EST Thu Feb 6 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of central North Carolina.

* WHEN...From 5 AM to 4 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and tree limbs could be blown down, and a few power outages may
  result.

* ADDITIONAL DETAILS...Wet soils from recent rainfall may result
  in weakened root systems, causing trees to fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GIH
3 follow-up statements
857 
WWUS72 KRAH 070932
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
432 AM EST Fri Feb 7 2020

...Unusually strong, high impact wind event expected across
central NC early today...

.A rapidly strengthening area of low pressure will track
northeastward across the middle Atlantic states today. A trailing
cold front will sweep east across central NC this morning, with
following very strong southwesterly wind that will overspread the
region. 

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072100-
/O.CON.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
432 AM EST Fri Feb 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Winds will become southwesterly and increase to between
  15 and 30 mph, with frequent gusts between 35 and 45 mph. 
  Infrequent gusts in excess of 50 mph will be possible, 
  especially across the Sandhills and Coastal Plain, from 
  Laurinburg to Fayetteville to Goldsboro and Rocky Mount. 
 
* WHERE...All of central North Carolina.

* WHEN...The Advisory is in effect from 5 AM to 4 PM EST today. 
  The strongest wind will occur between 6 or 7 AM and noon or 1 
  PM. 

* IMPACTS...Significant tree damage, including falling limbs and
  branches, and scattered to numerous uprooted trees, will result,
  as will numerous power outages.

* ADDITIONAL DETAILS...Given that this is expected to be an
  unusually strong wind event, and soil is saturated from multiple
  inches of soaking rain during the past 48 hours, scattered to
  numerous uprooted trees may result. The wind 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel and outdoor activities are strongly discouraged this 
morning due to the strong wind gusts and increased risk of tree 
damage.

&&

$$

MWS
248 
WWUS72 KRAH 070943
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
443 AM EST Fri Feb 7 2020

...Unusually strong, high impact wind event expected across
central NC early today...

.A rapidly strengthening area of low pressure will track
northeastward across the middle Atlantic states today. A trailing
cold front will sweep east across central NC this morning, with
following very strong southwesterly wind that will overspread the
region.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072100-
/O.CON.KRAH.WI.Y.0001.200207T1000Z-200207T2100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
443 AM EST Fri Feb 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Winds will become southwesterly and increase to between 
  15 and 30 mph, with frequent gusts between 35 and 45 mph. 
  Infrequent gusts in excess of 50 mph will be possible, 
  especially across the Sandhills and Coastal Plain, from 
  Laurinburg to Fayetteville to Goldsboro and Rocky Mount. 

* WHERE...All of central North Carolina.

* WHEN...The Advisory is in effect from 5 AM to 4 PM EST today. 
  The strongest wind will occur between 6 or 7 AM and noon or 1 
  PM. 

* IMPACTS...Significant tree damage, including falling limbs and 
  branches, and scattered to numerous uprooted trees, will 
  result, as will numerous power outages. 

* ADDITIONAL DETAILS...Given that this is expected to be an
  unusually strong wind event, and soil is saturated from multiple
  inches of soaking rain during the past 48 hours, scattered to
  numerous uprooted trees may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel and outdoor activities are strongly discouraged this
morning due to the strong wind gusts and increased risk of tree
damage.

&&

$$
033 
WWUS72 KRAH 072057
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
357 PM EST Fri Feb 7 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072200-
/O.EXP.KRAH.WI.Y.0001.000000T0000Z-200207T2100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
357 PM EST Fri Feb 7 2020

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

The strong wind speeds from this morning have decreased. Winds
east of Interstate 95 could still gust to 40 mph this afternoon,
but winds will drop below 10 mph overnight.

$$

TG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:15 PM EST, 1 minute earlier.

Area forecast discussion, Feb 6, 9:15 PM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
915 PM EST Thu Feb 6 2020

.SYNOPSIS...
A stationary front remains along the Virginia-North Carolina border
and will be swept out as a cold front tracks across the Carolinas
tonight. A secondary cold front will follow and cross the region
Friday morning, bringing strong winds. The weekend should be mostly
dry.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Thursday...

A line of severe thunderstorms has traveled across most of the
forecast area. Hail reports have been isolated, with most of the
damage that's been reported coming from straight-line winds. The
portion of the line that is east of Raleigh is still severe, with
severe thunderstorm warnings in effect. Meanwhile, the part of the
line extending southwest of Raleigh is not quite as strong, with
winds "only" in the 40-50 mph range. There is still plenty of rain
to come, although much of the severe threat should be gone at this
point. Synoptic and high-resolution models had the line coming
through during the mid-afternoon and evening hours, not during the
late morning and early afternoon. The models still have not caught
up to the timing of the line, so confidence is low in how long rain
will persist. Have gone with a slow trend decreasing showers through
the evening into the overnight hours. Overnight lows will be in the
50s, with lowest values to the west behind the cold front.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 320 PM Thursday...

A secondary cold front will swing through the region early in the
morning, bringing at least a slight chance of showers to most
locations. Showers should be east of the region by the afternoon
hours. Behind the secondary cold front winds will really be on the
increase considering strong mixing and a tight pressure gradient.
The GFS is a bit more aggressive with higher wind values, with the
BUFKIT momentum transfer algorithm showing winds just above advisory
criteria, around 45-50 mph, while the NAM momentum transfer
algorithm shows winds just below advisory criteria, between 35-45
mph. With today's weather, did not get as much of a chance as normal
to interrogate model data, and have decided to hold off with any
sort of wind advisory at this time. Counties to the east are under a
wind advisory, and cannot rule out that a wind advisory may need to
be issued later. Winds will come down by sunset, and skies will
clear out overnight. Temperatures will only rise a few degrees
during the day with highs remaining in the 50s, while lows will
plunge to the freezing mark Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 440 AM Thursday...

An upper level shortwave should will approach and cross the area on
Saturday and Saturday night bringing a small threat of some spotty
light rain on Saturday afternoon across the Triad and much of the
area Saturday night. The system is moisture starved and only light,
scattered precipitation is expected. The thermal profile is cold
enough such that snow is not out of the question toward the daybreak
hours, but have kept the forecast all rain for now given the
marginal temperatures. This is supported by SREF forecasts of
partial thicknesses near the snow/indeterminate location on the
nomogram. Highs on Saturday will range in the upper 40s to lower 50s
with lows in the lower to mid 30s on Saturday night.

Fair weather is expected for Sunday through early Monday as high
pressure extends into the region. A slow moving cold front will
approach on Monday and move into the region on Tuesday before a
northern stream trough moves across the OH Valley and Mid Atlantic
on Wednesday. The result will be a chance of light rain or showers
on Tuesday and Wednesday. Highs on Monday will range in the lower to
mid 60s and moderate into the 60s to around 70 for Tuesday and
Wednesday. -Blaes

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 917 PM Thursday...

Stratiform rain will continue through the predawn hours(09-10z) until
the passage of a lead surface front. Flight restrictions at KGSO and
KINT will likely remain LIFR through that time, while all remaining
TAF sites are expected to lower to MVFR. Following the passage of
the front, low clouds will scatter out, allowing a return to VFR
conditions between 10 to 12z, with very strong westerly wind gusts
of 30 to 40 kt developing across the area and continuing through
late morning/midday. Wind gusts will gradually diminish from west to
east through the afternoon and evening, with a period of
scattered to broken stratocu possible.

Outlook: A passing mid to upper level disturbance and related
surface frontal system will cross the region with an associated
chance of light rain and MVFR conditions late Sat into early Sun.

&&

.HYDROLOGY...
As of 405 PM Thursday...

Area of moderate to heavy rainfall will continue this evening,
particularly over the southern and eastern Piedmont, Sandhills and
southern coastal plain. As much as of 2-4" of rain have fallen in
the Piedmont, and an additional inch is possible this evening.  1-3"
will be possible for area south and east of the Triangle. This
rainfall over the headwaters of expansive basins will push many
mainstem rivers near or over flood stage, including parts of the
Yadkin, Haw, Cape Fear, and Neuse.  Points along the Haw River are
already seeing a rapid response this afternoon and will reach minor
to moderate flood stages. River flooding may extend well into the
weekend over eastern sections, as this rainwater flows through the
tributaries and downriver.

&&

.CLIMATE...

Record high minimum temperatures for February 6.

Raleigh area...      61 degrees (2008)
Greensboro area...   60 degrees (2008)
Fayetteville area... 63 degrees (2008)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Thursday morning through late Thursday night for
NCZ007>010-021>026-038>041-073>076-083-084.

&&

SYNOPSIS...Green
NEAR TERM...Green
SHORT TERM...Green
LONG TERM...Blaes
AVIATION...CBL/MWS
HYDROLOGY...Hartfield/Smith
CLIMATE...Badgett
Hazardous weather outlook, Feb 6, 7:23 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
723 PM EST Thu Feb 6 2020

NCZ007>010-021>026-038>041-073>076-083-084-071030-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Anson-Richmond-
723 PM EST Thu Feb 6 2020

...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, westerly winds gusting up to 30 to 40 mph are possible
late tonight through midday Friday. The wind combined with saturated
soil may result in scattered to numerous uprooted trees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds will continue through midday Friday. Otherwise,
hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ011-027-028-042-043-077-078-085-086-088-089-071030-
Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-
Cumberland-Sampson-
723 PM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

In addition, westerly winds gusting up to 30 to 40 mph are possible
late tonight through midday Friday. The wind combined with saturated
soil may result in scattered to numerous uprooted trees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds will continue through midday Friday. Otherwise,
hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 6, 6:20 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     4 SW FALLS LAKE         35.89N 78.64W
02/06/2020                   WAKE               NC   PUBLIC

            CORRECTS PREVIOUS REPORT FROM 4 SW FALLS
            LAKE. SEVERAL TREES DOWN IN SUMMERFIELD
            NORTH SUBDIVISION.

&&

CTM
Local storm report, Feb 6, 6:24 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     TSTM WND DMG     2 NE MARTHA             35.65N 79.99W
02/06/2020                   RANDOLPH           NC   FIRE DEPT/RESCUE

            THUNDERSTORM WINDS DOWNED A TREE ALONG HWY
            49 NEAR THE FARMER FIRE DEPARTMENT IN
            DENTON, NC.

&&

CTM
Special weather statement, Feb 6, 7:02 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Raleigh NC
702 PM EST Thu Feb 6 2020

NCZ089-070030-
Sampson NC-
702 PM EST Thu Feb 6 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SAMPSON COUNTY UNTIL
730 PM EST...

At 701 PM EST, Doppler radar was tracking a strong thunderstorm 10
miles west of Harrells, or 14 miles northeast of Elizabethtown,
moving northeast at 75 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Turkey and Ivanhoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3458 7826 3461 7831 3462 7831 3467 7832
      3470 7837 3475 7839 3479 7844 3481 7845
      3484 7849 3488 7851 3492 7856 3517 7817
      3509 7817 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 0001Z 236DEG 65KT 3472 7838

23
Local storm report, Feb 6, 8:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 S FALLS LAKE          35.89N 78.58W
02/06/2020                   WAKE               NC   TRAINED SPOTTER

            STRUCTURAL DAMAGE TO SEVERAL WAREHOUSES,
            INCLUDING A DOOR GETTING SUCKED OUT OF THE
            FRAME AND THROWN, ONE OF THE WAREHOUSE WALLS
            GETTING PUSHED IN BY 15 INCHES, AND SEVERAL
            AIR CONDITIONING UNITS GETTING RIPPED OFF
            AND THROWN.

&&

JD
Local storm report, Feb 6, 8:40 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 S FALLS LAKE          35.89N 78.58W
02/06/2020  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER-SIZED HAIL AT WELLINGTON CT IN
            RALEIGH.

&&

JD
Local storm report, Feb 6, 8:58 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      3 SW HOLLY SPRINGS      35.62N 78.88W
02/06/2020                   WAKE               NC   COUNTY OFFICIAL

            A FEW LOCAL ROADS IN HOLLY SPRINGS CLOSED
            AND IMPASSABLE DUE TO HIGH WATER AND DEBRIS,
            INCLUDING: OLD HOLLY SPRINGS APEX ROAD AT
            THE LITTLE BRANCH BRIDGE, REX ROAD FROM
            PEOPLE ROAD TO AVENT FERRY ROAD, AND THE
            2500 BLOCK OF AVENT FERRY ROAD.

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:02 PM ESTSpecial Weather StatementRAHSampson28 min
Feb 6, 7:03 PM ESTRiver Flood WarningRAHFranklin63 hr
Feb 6, 7:09 PM ESTRiver Flood WarningRAHHarnett32 hr
Feb 6, 7:54 PM ESTAreal Flood WarningRAHAlamance, Chatham, Davidson, Durham, Forsyth, Guilford and 2 more10 hr
Feb 7, 7:30 AM ESTRiver Flood WarningRAHCumberland4 days
Feb 7, 10:25 AM ESTRiver Flood WarningRAHWayne8 days
Feb 7, 10:27 AM ESTRiver Flood WarningRAHEdgecombe8 days
Feb 7, 1:53 PM ESTRiver Flood WarningRAHHalifax, Northampton19 days
Feb 7, 1:53 PM ESTRiver Flood WarningRAHHalifax, Northampton20 days
Feb 7, 5:15 PM ESTRiver Flood WarningRAHEdgecombe, Halifax, Nash3 days

Nearby

Wind Advisories in North Carolina, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.